What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 22, 6:50 PM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 22, 6:50 PM EST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
750 PM EDT Fri Jun 22 2018
.SYNOPSIS...
A back-door cold front will stall over southern VA tonight, then
move north on Saturday. Otherwise, a surface trough will linger over
NC through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 750 PM Friday...
All the thunderstorms have moved into southern VA, so POP updated
for little chance through 900 PM. However, the convection activity
that is more organized heading NE toward Charlotte and the southern
Piedmont of NC continues to be monitored. There are several
boundaries, (outflow over the far NW and NE Piedmont) and (sea
breeze SE Coastal Plain), and cloud streets noted by satellite and
radar to help initiate additional storms as the more organized
convective approaches later in the evening. We will maintain chance
to good chance POP after 900 or 1000 PM through late night unless
things become more stable. Lows in the 70s again tonight as
convection dies off.
&&
.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 145 PM Friday...
East coast trof will deamplify/flatten as a shortwave trof moves
across the area Saturday morning. Ensuing westerly flow will
maintain weak surface lee troffing over the area, but forcing will
be meager and drying/subsidence aloft will limit convective coverage
to isolated over most of the area, with a slightly better chance in
the Coastal Plain where instability will be strongest. Highs will
range from upper 80s across the far northern counties to mid 90s
across the far south. Saturday night will be dry with only some
transitory mid/high cloudiness zipping east in the westerly flow.
Mins will be persistence, 70 to 75.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 145 PM Friday...
At the surface, a piedmont trough will be in place on Sunday with
continued advection of warm, moist air into the Carolinas. A
backdoor front will slide southward toward the region Monday night,
moving into central NC on Tuesday. Current model simulations
indicate the front may only progress through the northeast/eastern
third of the area on Tuesday before it lifts back through as a warm
front on Wednesday. The piedmont trough will once again set up
Thursday and Friday. Aloft, central NC will be situated in the base
of an eastward progressing, slightly amplified trough Sunday and
Monday, with high pressure over the Gulf Coast. As the trough shifts
offshore Monday night, high pressure will ridge northward into the
region through Tuesday night. Meanwhile, another low pressure system
will move east through the Northern High Plains into the Great Lakes
region. Although the trough will deamplify some as it moves through
the Great Lakes toward New England, the high will shift westward,
resulting in a deeper southerly flow advecting warm moist air into
the region. As a result, expect the usual diurnal convection chances
through mid-week, with increasing rain chances toward the end of the
week.
Temperatures: A bit of a roller coaster ride for highs, decreasing
from mid to upper 90s on Sunday to mid to upper 80s on Tuesday then
increasing again into the low to mid 90s by the end of the week.
Lows will follow the same pattern, dropping from mid 70s Sunday
night into the mid to upper 60s by Tuesday night before increasing
again into the mid 70s. Heat indices may approach 105 in the far
south-southeast counties on Sunday, but expect them to remain below
105 as of this update.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 745 PM Friday...
24 Hour TAF Period: VFR conditions are expected outside of scattered
convection.
Outlook: Mainly diurnal convection and related sub-VFR conditions
are expected Sunday and Monday. A cooler and more stable airmass
will build in behind a front pushing through late Monday. This will
limit convection to only isolated late day activity Tuesday through
Thursday.
&&
.CLIMATE...
Max temperature and high-minimum temperature records...
GSO:
REC HI
DAY MAX YR MIN YR
06/22 100 1914 75 1981
06/23 100 1986 77 1890
06/24 99 2010 76 1888
-------------------------------------
RDU:
REC HI
DAY MAX YR MIN YR
06/22 100 1981 78 1933
06/23 100 1986 77 1890
06/24 99 2010 76 1888
-------------------------------------
FAY:
REC HI
DAY MAX YR MIN YR
06/22 101 1990 84 1928
06/23 102 1981 77 2017
06/24 102 1914 79 2010
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...MLM
LONG TERM...KCP
AVIATION...BSD
CLIMATE...KCPHazardous weather outlook, Jun 22, 10:15 AM EST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
1115 AM EDT Fri Jun 22 2018
NCZ007>011-230930-
Person-Granville-Vance-Warren-Halifax-
1115 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and Tonight.
A few severe thunderstorms capable of producing damaging winds,
large hail, and even an isolated tornado, will be possible this
afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ021>028-038>043-073>077-083-084-230930-
Forsyth-Guilford-Alamance-Orange-Durham-Franklin-Nash-Edgecombe-
Davidson-Randolph-Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-
Moore-Lee-Harnett-Anson-Richmond-
1115 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and Tonight.
A few severe thunderstorms capable of producing damaging winds and
isolated large hail will be possible this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ078-085-086-088-089-230930-
Wayne-Scotland-Hoke-Cumberland-Sampson-
1115 AM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and Tonight.
A few severe thunderstorms capable of producing damaging winds will
be possible this afternoon and evening.
Additionally, heat index values will reach 100 to 105 degrees
briefly this afternoon.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 7:42 PM EST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
842 PM EDT FRI JUN 22 2018
NCZ011-230115-
Halifax NC-
842 PM EDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HALIFAX COUNTY
UNTIL 915 PM EDT...
At 842 PM EDT, Doppler radar was tracking a strong thunderstorm near
Littleton, or 9 miles west of Roanoke Rapids, moving north at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Roanoke Rapids, Littleton, Airlie, Roanoke Rapids Lake, Rosemary,
Medoc Mountain State Park and Lake Gaston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3650 7782 3648 7777 3648 7775 3649 7773
3649 7771 3648 7768 3648 7765 3647 7764
3645 7763 3623 7773 3629 7795 3638 7791
3644 7792 3649 7791 3651 7789
TIME...MOT...LOC 0042Z 200DEG 22KT 3642 7782
77Special weather statement, Jun 22, 8:38 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
938 PM EDT FRI JUN 22 2018
NCZ010-011-026-027-230245-
Nash NC-Franklin NC-Warren NC-Halifax NC-
938 PM EDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NASH...SOUTHEASTERN
WARREN...HALIFAX AND CENTRAL FRANKLIN COUNTIES UNTIL 1045 PM EDT...
At 938 PM EDT, Doppler radar was tracking a strong thunderstorm near
Louisburg, moving northeast at 40 mph.
Pea size hail and wind gusts up to 45 mph will be possible with this
storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Roanoke Rapids, Louisburg, Halifax, Littleton, Bunn, Enfield, Weldon,
Castalia, Centerville and Glenview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3648 7776 3649 7773 3648 7764 3644 7762
3641 7755 3637 7755 3635 7758 3634 7759
3631 7757 3630 7755 3631 7750 3632 7747
3632 7744 3629 7741 3628 7741 3592 7828
3606 7842 3651 7785
TIME...MOT...LOC 0138Z 232DEG 34KT 3605 7827
77Special weather statement, Jun 22, 8:49 PM EST, 48 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT FRI JUN 22 2018
NCZ011-027-028-230245-
Edgecombe NC-Nash NC-Halifax NC-
949 PM EDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...NORTHERN
EDGECOMBE AND SOUTHEASTERN HALIFAX COUNTIES UNTIL 1045 PM EDT...
At 949 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Nashville, Scotland Neck, Dortches, Red Oak, Enfield,
Whitakers, Hobgood, Leggett and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3610 7724 3610 7727 3609 7731 3602 7738
3586 7800 3599 7812 3631 7744 3629 7741
3626 7741 3624 7738 3621 7738 3619 7735
3619 7733 3617 7731 3617 7729 3616 7727
3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 0149Z 237DEG 33KT 3598 7798
77Special weather statement, Jun 22, 9:35 PM EST, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1035 PM EDT FRI JUN 22 2018
NCZ027-028-042-043-230330-
Edgecombe NC-Nash NC-Johnston NC-Wilson NC-
1035 PM EDT FRI JUN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASH...SOUTHWESTERN
EDGECOMBE...CENTRAL JOHNSTON AND WILSON COUNTIES UNTIL 1130 PM EDT...
At 1035 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Clayton, or 11 miles northeast of Smithfield, moving
northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rocky Mount, Smithfield, Wilson, Clayton, Elm City, Bailey, Micro,
Selma, Sharpsburg and Pinetops.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3547 7840 3562 7852 3601 7780 3577 7762
TIME...MOT...LOC 0235Z 240DEG 30KT 3566 7826
77